Publications [#243392] of Robert Bryant

Papers Published

  1. with Berger, E; Griffiths, P, The Gauss equations and rigidity of isometric embeddings, Duke Math. J., vol. 50 no. 3 (1983), pp. 803-892
    (last updated on 2018/12/13)

    Author's Comments:
    The full version, with proofs, of a study of the characteristic variety of the isometric embedding problem in the overdetermined range. The main goals are rigidity and finiteness theorems, although we do study some degenerate situations that generalize Cartan's study of isometric embeddings of hyperbolic n-space into real (2n-1)-space, where we get some classification results for the `maximally non-rigid' case.